Alert archive / West Virginia / River Flood Warnings in 2015
River Flood Warning 31, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Apr 11, 2015, 9:52 AM EDT for Mason County, West Virginia; Gallia County, Ohio. It took effect at Apr 11, 2015, 6:14 PM EDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2015, 9:52 AM EDT (13:52 UTC)
- In effect from
- Apr 11, 2015, 6:14 PM EDT
- Expired
- Apr 13, 2015, 9:47 AM EDT
- In force
- 40 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gallia County, OH, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Point Pleasant (POPW2).
- Action stage
- 38 ft
- Minor stage
- 40 ft
- Moderate stage
- 44 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03201500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
514 WGUS41 KRLX 111352 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 952 AM EDT SAT APR 11 2015 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Ohio River... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next statement will be issued around 3 pm...or sooner if conditions change. && OHC053-WVC053-120152- /O.NEW.KRLX.FL.W.0031.150411T2300Z-150413T1347Z/ /POPW2.1.ER.150411T2300Z.150412T1800Z.150413T0747Z.NO/ 952 AM EDT SAT APR 11 2015 The National Weather Service in Charleston WV has issued a * Flood Warning for the Ohio River At Point Pleasant. * From this evening to Monday morning...or until the warning is cancelled. * At 9:00 AM Saturday the stage was 39.0 feet. * Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...Rise above flood stage by this evening and continue to rise to just over 41 feet by early afternoon Sunday. The river will fall below flood stage by Monday morning. * At stages near 41.0 feet...The Addison, Blaville Road in Ohio is flooded and low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. * A crest near 41.3 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
7 follow-up statements
775 WGUS81 KRLX 111840 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 240 PM EDT SAT APR 11 2015 ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Racine Lock... At Point Pleasant... Affecting the following counties in Ohio...Gallia...Meigs and in West Virginia...Jackson...Mason...Wood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next statement will be issued around 9 PM...or sooner if conditions change. && OHC105-WVC035-107-120040- /O.CON.KRLX.FL.W.0029.000000T0000Z-150413T0747Z/ /BEVW2.1.ER.150411T0154Z.150412T0000Z.150413T0147Z.NO/ 240 PM EDT SAT APR 11 2015 The Flood Warning continues for the Ohio River At Belleville Lock. * At 2:00 PM Saturday the stage was 36.9 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...The River will continue rising to near 37.2 feet by this evening. The river will fall below flood stage late Sunday evening. * At stages near 38.0 feet...Route 124 towards Racine is flooded. Sections of Ohio State Route 248 at Sand Hill are flooded. * A crest near 37.2 feet compares to a previous crest of 35.8 feet on February 9 2008. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC105-WVC053-120040- /O.CON.KRLX.FL.W.0030.000000T0000Z-150413T0632Z/ /RACW2.1.ER.150411T1821Z.150412T0600Z.150413T0032Z.NO/ 240 PM EDT SAT APR 11 2015 The Flood Warning continues for the Ohio River At Racine Lock. * At 2:00 PM Saturday the stage was 40.9 feet. * Minor Flooding is forecast. * Flood stage is 41.0 feet. * Forecast...Rise above flood stage this afternoon and continue to rise to near 42.4 feet late tonight. The river will fall below flood stage by Sunday evening. * At stages near 42.0 feet...Ohio Route 124 near Minersville is flooded. * A crest near 42.4 feet compares to a previous crest of 40.8 feet on March 6 2015. && LAT...LON 3914 8191 3891 8173 3885 8182 3886 8200 $$ OHC053-WVC053-120040- /O.EXT.KRLX.FL.W.0031.150411T2214Z-150413T1347Z/ /POPW2.1.ER.150411T2214Z.150412T1800Z.150413T0747Z.NO/ 240 PM EDT SAT APR 11 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * At 2:00 PM Saturday the stage was 39.8 feet. * Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...Rise above flood stage this afternoon and continue to rise to near 41.3 feet by early Sunday afternoon. The river will fall below flood stage by Monday morning. * At stages near 41.0 feet...The Addison, Blaville Road in Ohio is flooded and low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. * A crest near 41.3 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
210 WGUS81 KRLX 120217 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1017 PM EDT SAT APR 11 2015 ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Racine Lock... At Point Pleasant... Affecting the following counties in Ohio...Gallia...Meigs and in West Virginia...Jackson...Mason...Wood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 6 am or sooner if conditions change. && OHC105-WVC035-107-120817- /O.CON.KRLX.FL.W.0029.000000T0000Z-150413T0747Z/ /BEVW2.1.ER.150411T0154Z.150412T0000Z.150413T0147Z.NO/ 1017 PM EDT SAT APR 11 2015 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 10:00 PM Saturday the stage was 36.9 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...The river was in crest, and will slowly start falling overnight. It will fall to below flood stage by late Sunday evening. * At stages near 38.0 feet...Route 124 towards racine is flooded. Sections of ohio state route 248 at sand hill are flooded. * A crest near 37 feet compares to a previous crest of 35.8 feet on February 9 2008. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC105-WVC053-120817- /O.CON.KRLX.FL.W.0030.000000T0000Z-150413T0632Z/ /RACW2.1.ER.150412T0031Z.150412T0600Z.150413T0032Z.NO/ 1017 PM EDT SAT APR 11 2015 The Flood Warning continues for the Ohio River At Racine Lock. * AT 10:00 PM Saturday the stage was 41.9 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 41.0 feet. * Forecast...The River was nearing crest, and will crest near 42.0 feet overnight. The river will fall below flood stage Sunday evening. * At stages near 42.0 feet...Ohio rt 124 near minersville is flooded. * A crest near 42.0 feet compares to a previous crest of 40.8 feet on March 6 2015. && LAT...LON 3914 8191 3891 8173 3885 8182 3886 8200 $$ OHC053-WVC053-120817- /O.CON.KRLX.FL.W.0031.000000T0000Z-150413T1347Z/ /POPW2.1.ER.000000T0000Z.150412T1800Z.150413T0747Z.NO/ 1017 PM EDT SAT APR 11 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 10:00 PM Saturday the stage was 40.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 41.3 feet by early afternoon Sunday . The river will fall below flood stage Monday morning. * At stages near 41.0 feet...The Addison, Blaville road in Ohio is flooded and low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. * A crest near 41.3 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
600 WGUS81 KRLX 120730 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 330 AM EDT SUN APR 12 2015 ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Racine Lock... At Point Pleasant... Affecting the following counties in Ohio...Gallia...Meigs and in West Virginia...Jackson...Mason...Wood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 9 AM or sooner if conditions change. && OHC105-WVC035-107-121330- /O.CON.KRLX.FL.W.0029.000000T0000Z-150413T0747Z/ /BEVW2.1.ER.150411T0154Z.150412T0000Z.150413T0147Z.NO/ 330 AM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 3:00 AM Sunday the stage was 36.7 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...The River will continue rising to near 36.7 feet by this morning. The river will fall below flood stage tonight. * At stages near 38.0 feet...Route 124 towards racine is flooded. Sections of ohio state route 248 at sand hill are flooded. * A crest near 36.7 feet compares to a previous crest of 35.8 feet on February 9 2008. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC105-WVC053-121330- /O.CON.KRLX.FL.W.0030.000000T0000Z-150413T0632Z/ /RACW2.1.ER.150412T0031Z.150412T1200Z.150413T0032Z.NO/ 330 AM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Racine Lock. * AT 3:00 AM Sunday the stage was 41.8 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 41.0 feet. * Forecast...The River will continue rising to near 42.0 feet by this morning. The river will fall below flood stage this evening. * At stages near 42.0 feet...Ohio rt 124 near minersville is flooded. * A crest near 42.0 feet compares to a previous crest of 40.8 feet on March 6 2015. && LAT...LON 3914 8191 3891 8173 3885 8182 3886 8200 $$ OHC053-WVC053-121330- /O.CON.KRLX.FL.W.0031.000000T0000Z-150413T1347Z/ /POPW2.1.ER.000000T0000Z.150412T1800Z.150413T0747Z.NO/ 330 AM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 3:00 AM Sunday the stage was 40.8 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 41.3 feet by this afternoon. The river will fall below flood stage early Monday. * At stages near 41.0 feet...The Addison, Blaville road in Ohio is flooded and low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. * A crest near 41.3 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
548 WGUS81 KRLX 121307 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 907 AM EDT SUN APR 12 2015 ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Racine Lock... At Point Pleasant... Affecting the following counties in Ohio...Gallia...Meigs and in West Virginia...Jackson...Mason...Wood. The Ohio river is in crest at Point Pleasant. The river has crested at Racine Lock and Belleville Lock and is now in a slow fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 3 PM or sooner if conditions change. && OHC105-WVC035-107-121907- /O.CON.KRLX.FL.W.0029.000000T0000Z-150413T0747Z/ /BEVW2.1.ER.150411T0154Z.150412T0000Z.150413T0147Z.NO/ 907 AM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 8:00 AM Sunday the stage was 36.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. * At stages near 35.0 feet...Ohio state route 124 is flooded north of Stiversville road, at Rock Run, at Wells Run to Smith Rridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio state route 124 near the Washington and Meigs county line. * A crest near 36 feet compares to a previous crest of 34.4 feet on March 16 2015. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC105-WVC053-121906- /O.CON.KRLX.FL.W.0030.000000T0000Z-150413T0632Z/ /RACW2.1.ER.150412T0031Z.150412T1030Z.150413T0032Z.NO/ 907 AM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Racine Lock. * AT 8:00 AM Sunday the stage was 41.4 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 41.0 feet. * Forecast...The River will continue rising to near 41.8 feet by this afternoon. The river will fall below flood stage this evening. * At stages near 42.0 feet...Ohio route 124 near Minersville is flooded. * A crest near 41.8 feet compares to a previous crest of 40.8 feet on March 6 2015. && LAT...LON 3914 8191 3891 8173 3885 8182 3886 8200 $$ OHC053-WVC053-121906- /O.CON.KRLX.FL.W.0031.000000T0000Z-150413T1347Z/ /POPW2.1.ER.000000T0000Z.150412T1800Z.150413T0747Z.NO/ 907 AM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 8:00 AM Sunday the stage was 40.9 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 41.3 feet by this afternoon. The river will fall below flood stage early Monday. * At stages near 41.0 feet...The Addison, Blaville road in Ohio is flooded and low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. * A crest near 41.3 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
570 WGUS81 KRLX 121910 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 310 PM EDT SUN APR 12 2015 ...The flood warning is cancelled for the following rivers...Ohio River. At Racine Lock... Affecting the following counties in Ohio...Meigs and in West Virginia...Mason. ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Point Pleasant... Affecting the following counties in Ohio...Gallia...Meigs and in West Virginia...Jackson...Mason...Wood. The Ohio River has crested and is in a slow fall. This will continue through the evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 9 PM or sooner if conditions change. && OHC105-WVC035-107-130110- /O.EXT.KRLX.FL.W.0029.000000T0000Z-150413T0353Z/ /BEVW2.1.ER.150411T0154Z.150412T0000Z.150412T2153Z.NO/ 310 PM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 3:00 PM Sunday the stage was 35.4 feet. * Minor Flooding is occurring. * Flood stage is 35.0 feet. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * At stages near 35.0 feet...Ohio State Route 124 is flooded north of Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio State Route 124 near the Washington and Meigs county line. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC105-WVC053-121940- /O.CAN.KRLX.FL.W.0030.000000T0000Z-150413T0632Z/ /RACW2.1.ER.150412T0031Z.150412T1030Z.150412T1801Z.NO/ 310 PM EDT SUN APR 12 2015 The Flood Warning is cancelled for the Ohio River At Racine Lock. * AT 3:00 PM Sunday the stage was 40.8 feet. * The river fell below flood stage at 2:01 PM Sunday. * Flood stage is 41.0 feet. * Forecast...the river will continue to fall through Monday morning. && LAT...LON 3914 8191 3891 8173 3885 8182 3886 8200 $$ OHC053-WVC053-130110- /O.EXT.KRLX.FL.W.0031.000000T0000Z-150413T0925Z/ /POPW2.1.ER.000000T0000Z.150412T1515Z.150413T0325Z.NO/ 310 PM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 3:00 PM Sunday the stage was 40.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. * At stages near 41.0 feet...The Addison, Blaville road in Ohio is flooded and low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
194 WGUS81 KRLX 130051 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 851 PM EDT SUN APR 12 2015 ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. The Ohio River at Point Pleasant is forecat to fall below flood stage around midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 2 AM EDT or sooner if conditions change. && OHC053-WVC053-130651- /O.EXT.KRLX.FL.W.0031.000000T0000Z-150413T0832Z/ /POPW2.1.ER.000000T0000Z.150412T1515Z.150413T0232Z.NO/ 851 PM EDT SUN APR 12 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 8:00 PM Sunday the stage was 40.2 feet. * Minor Flooding is occurring. * Flood stage is 40.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. * At stages near 40.0 feet...Low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. Also, the ampitheater lower pier is flooded and half way up the steps. * A crest near feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
923 WGUS41 KRLX 130508 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 108 AM EDT MON APR 13 2015 Water levels at Point Pleasant gauge on the Ohio River have fall below flood stage. Therefore...the river flood warning has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. && OHC053-WVC053-130538- /O.CAN.KRLX.FL.W.0031.000000T0000Z-150413T0832Z/ /POPW2.1.ER.000000T0000Z.150412T1515Z.150413T0415Z.NO/ 108 AM EDT MON APR 13 2015 * At 1:00 AM Monday the stage was 39.9 feet. * No flooding is currently forecast. * Flood stage is 40.0 feet. * At stages near 40.0 feet...Low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. Also, the ampitheater lower pier is flooded and half way up the steps. * A crest near feet compares to a previous crest of 40.6 feet on February 2 2013. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:46 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 11, 6:46 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 646 AM EDT SAT APR 11 2015 .SYNOPSIS... HIGH PRESSURE SETTLES IN FOR THE WEEKEND. ANOTHER COLD FRONT FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE OVER THE OHIO VALLEY WILL BRING NORTHWEST DRY WINDS OVER THE AREA TODAY AND TONIGHT. THE HIGH CENTER WILL MOVE OVERHEAD LATER TODAY PROVIDING NEAR CALM FLOW AND CLEAR SKIES. HOWEVER...MIXING FROM SUNSHINE COULD DEVELOP SOME GUSTY WINDS DURING THE AFTERNOON HOURS. MILD TEMPERATURES EXPECTED THIS AFTERNOON WITH A COLD NIGHT FOLLOWING. WENT CLOSER TO THE BIAS CORRECTED CONSENSUS ALL FOR TEMPERATURES THROUGH THE PERIOD. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MCCONNELSVILLE ON THE MUSKINGUM RIVER AS WATER LEVELS ARE EXPECTED TO RISE TO FLOOD STAGE BY 06Z SUNDAY. HOWEVER...AT BEVERLY ON THE MUSKINGUM...WATER LEVELS HAVE DROPPED BELOW FLOOD STAGE PROMPTING THE CANCELLATION OF THE RIVER FLOOD WARNING. ADDITIONAL RIVER FLOOD WARNING REMAINS IN EFFECT AT BELLEVILLE LOCK ON THE OHIO. RACINE LOCK ON THE OHIO WILL NEED WATCHED LIKE A HAWK AS EVENING RFC UPDATE BRINGS THE STAGE THERE RIGHT ABOUT TO FLOOD STAGE AND THEN FLAT LINE IT THERE 00Z SUNDAY TO 00Z MONDAY. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AFTER THE LAST WEEK OF WET WEATHER THE SHORT TERM FORECAST IS LOOKING TO BE DRYER AND "PLEASANT." HIGH PRESSURE AND LIGHT WINDS WILL DOMINATE THE FORECAST TO START THE PERIOD. AFTERNOON HIGH TEMPS ON SUNDAY SHOULD RANGE FROM AROUND 60 IN THE MOUNTAINS TO MIDDLE 70S IN THE COAL FIELDS. IT WILL BE THREE TO FIVE DEGREES WARMER ON MONDAY. WITH CLEAR SKIES OVERNIGHT LOWS WILL BE A FEW DEGREES BELOW NORMAL FOR THIS TIME OF YEAR SUNDAY NIGHT...AND EXPECTING WARM TEMPERATURES MONDAY NIGHT WITH INCREASED CLOUD COVER. THE NEXT FRONT WORKS ITS WAY INTO THE OHIO VALLEY MONDAY AFTERNOON/NIGHT. THERE IS A BIT OF A DIFFERENCE IN TIMING WITH THE SHORT TERM MODELS SO USED A BLEND BETWEEN THE NAM AND EURO. FEEL THE GFS WAS A BIT TOO FAST WITH THE FRONT AND ONSET OF PRECIPITATION. && .LONG TERM /TUESDAY THROUGH FRIDAY/... HIGH PRESSURE WILL CONTINUE TO LINGER THROUGH MONDAY...BUT ANOTHER FRONT WILL APPROACH THE AREA BY MONDAY EVENING...WITH SHOWERS AND THUNDERSTORMS RETURNING FOR THE START OF THE WEEK. THE FRONT WILL PUSH TO THE EAST OF THE CWA BY TUESDAY NIGHT OR WEDNESDAY MORNING...WITH HIGH PRESSURE BUILDING IN BRIEFLY MID WEEK. ANOTHER LOW WILL MOVE NORTH OUT OF THE GULF REGION...BY LATE WEDNESDAY INTO THURSDAY...FOLLOWED BY UPPER TROUGH LATE IN THE WEEK...WITH COOLER AND DRIER WEATHER TO FOLLOW. && .AVIATION /10Z SATURDAY THROUGH WEDNESDAY/... WITH DRY AIR IN PLACE...EXPECT WIDESPREAD VFR CONDITIONS THROUGH THE PERIOD. A SECONDARY FRONT...MOSTLY DRY...WILL SHIFT WINDS OUT OF THE NORTHWEST THIS MORNING WITH OCASSIONAL GUSTS. HIGH PRESSURE BUILDS FROM THE WEST WITH MOSTLY CLEAR SKIES. WINDS WILL BECOME LIGHT AND VARIABLE LATER TONIGHT...AS THE CENTER OF THE HIGH PRESSURE MOVES OVERHEAD. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: NONE. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 04/11/15 UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H M M H EKN CONSISTENCY H H H H M M M M M M M H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H M M M M H H H H AFTER 12Z SUNDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...FB/ARJ NEAR TERM...ARJ SHORT TERM...FB LONG TERM...SL AVIATION...ARJ
Hazardous weather outlook, Apr 11, 4:49 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 449 AM EDT SAT APR 11 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-120900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 449 AM EDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 11, 7:19 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
719 AM EDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD CROOKSVILLE 39.77N 82.09W
04/10/2015 PERRY OH TRAINED SPOTTER
RECEIVED VIA FACEBOOK MANY PICTURES OF FLOODING AROUND
THE CROOKSVILLE AND ROSEVILLE AREA.
&&
EVENT NUMBER RLX1501258
WOLFELocal storm report, Apr 11, 7:21 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
721 AM EDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM FLASH FLOOD MCARTHUR 39.25N 82.48W
04/10/2015 VINTON OH LAW ENFORCEMENT
SECTIONS OF STATE ROUTES 356... 328 AND US ROUTE 50 ARE
FLOODED AND CLOSED.
0552 AM RAIN 2 SE IRONTON 38.51N 82.65W
04/10/2015 LAWRENCE OH EMERGENCY MNGR
ROCK SLIDE WITH A LARGE BOULDER BLOCKING US ROUTE 52
NEAR MILE MARKER 12 NEAR THE ASHLAND BRIDGE.
0800 AM FLASH FLOOD 2 NNW MIDDLEPORT 39.02N 82.07W
04/10/2015 MEIGS OH EMERGENCY MNGR
REPORTS OF ROAD CLOSED DUE TO HIGH WATER.
0815 AM FLASH FLOOD CROOKSVILLE 39.77N 82.09W
04/10/2015 PERRY OH TRAINED SPOTTER
RECEIVED VIA FACEBOOK MANY PICTURES OF FLOODING AROUND
THE CROOKSVILLE AND ROSEVILLE AREA.
0858 AM FLASH FLOOD 3 E MIDDLEBOURNE 39.50N 80.85W
04/10/2015 TYLER WV TRAINED SPOTTER
WATER OVER ROAD. STREAMS CREEKS HIGHER THAN THEYVE EVER
BEEN.
0903 AM FLASH FLOOD 1 SW MINERALWELLS 39.17N 81.53W
04/10/2015 WOOD WV PUBLIC
GOLF COURSE IS CLOSED FOR PLAY DUE TO FLASH FLOODING.
1037 AM FLOOD 3 E ATHENS 39.32N 82.03W
04/10/2015 ATHENS OH PUBLIC
PUBLIC REPORT OF FLOODING ON HARMONY ROAD EAST OF
ATHENS...CALLER SAID WATER WAS COVERING MUCH OF HER YARD
AND WAS APPROACHING HER PORCH. ASSOCIATED WITH THE
HOCKING RIVER.
0300 PM FLOOD COOLVILLE 39.22N 81.80W
04/10/2015 ATHENS OH PUBLIC
WATER COVERING 4 MILE CREEK ROAD... JUST OFF ROUTE 144
&&
EVENT NUMBER RLX1501249 RLX1501250 RLX1501251 RLX1501258 RLX1501253
RLX1501252 RLX1501255 RLX1501257
SUMMARY OF THE FLOODING FROM YESTERDAY MORNING.
WOLFEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:48 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 6 hr |
| Apr 11, 4:01 AM EDT | River Flood Warning | RLX | Mason | 40 hr |
Nearby
River Flood Warnings in West Virginia, 2015River Flood Warnings in Ohio, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.